Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


What next regimen will be
Sep 7, 2004

Dear Doctor

At first, I started taking AZT and DDI Jan 1997 and got drugs resistance July 1998. Then my doctor changed regimen to AZT, 3TC, and SUSTIVA August 1998. This regimen is upto now. July 2004 CD4 and Viral Load were 365(25%) and < 50, respectively. My health is so far so good, excepting problem on lipoatrophy(veiny arms & legs, and no muscle). It is not much serious though I execise 4-5 days a week.

My curiosity is to know the next regimen if the current one is failed.

Thank you for your kind help and wish you are healthy and prosperous

Best regards Thai Guy

Response from Dr. Sherer

I would need more information to provide a complete answer, so I will describe likely options based on your history, and ask that you discuss my comments with your physician.

First, I would want to know if a resistance test was done when you failed in 1998, though it is unlikely. I would also like to know your lowest CD4 cell count and highest viral load prior to treatment. It is difficult to know also what treatment options were available to you in Thailand in 1998.

Finally, I would say that your next regimen will depend on results of a resistance test at the time this current regimen fails, if such testing is available.

Having said all of that, your next regimen is likely to include one or more protease inhibitors, such as lopinavir/r, with or without one or two of the newer nucleosides with some activity against NRTI-resistant strains such as tenofovir or abacavir.


Previous
A question about mutations
Next
Cause of resistance

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement